Alert archive / New York / Winter Storm Watches in 2008

Winter Storm Watch 6, NWS Buffalo, NY

October 27, 2008Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter storm watch at Oct 27, 2008, 3:49 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It took effect at Oct 28, 2008, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 3:49 PM EDT (19:49 UTC)
In effect from
Oct 28, 2008, 2:00 PM EDT
Expired
Oct 28, 2008, 3:33 AM EDT
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 271949
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT MON OCT 27 2008

...FIRST SIGNIFICANT SNOWFALL POSSIBLE OVER THE EASTERN LAKE
ONTARIO REGION...

NYZ006>008-280400-
/O.NEW.KBUF.WS.A.0006.081028T1800Z-081029T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
349 PM EDT MON OCT 27 2008

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

LOW PRESSURE IS FORECAST TO DEVELOP OFF THE NEW JERSEY COAST
OVERNIGHT AND LIFT NORTH ACROSS CAPE COD AND NEW HAMPSHIRE TUESDAY
AND ONTO QUEBEC TUESDAY NIGHT. PRECIPITATION ASSOCIATED WITH THIS
SYSTEM WILL BEGIN AS A MIX OF RAIN AND SNOW AND...AS COLDER AIR
IS DRAWN INTO THE AREA...CHANGE TO ALL SNOW DURING TUESDAY
AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS COULD RANGE BETWEEN
EIGHT AND TWELVE INCHES...ESPECIALLY OVER THE HIGHER ELEVATIONS.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS. VISIT OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO (ALL LOWER CASE).

$$

LEVAN
2 follow-up statements
000 
WWUS41 KBUF 280249
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1049 PM EDT MON OCT 27 2008

...FIRST SIGNIFICANT SNOWFALL POSSIBLE OVER THE EASTERN LAKE
ONTARIO REGION...

NYZ006>008-281100-
/O.CON.KBUF.WS.A.0006.081028T1800Z-081029T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1049 PM EDT MON OCT 27 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

LOW PRESSURE IS FORECAST TO DEVELOP OFF THE NEW JERSEY COAST
OVERNIGHT AND LIFT NORTH ACROSS CAPE COD AND NEW HAMPSHIRE
TUESDAY AND ONTO QUEBEC TUESDAY NIGHT. PRECIPITATION ASSOCIATED
WITH THIS SYSTEM WILL BEGIN AS A MIX OF RAIN AND SNOW AND...AS
COLDER AIR IS DRAWN INTO THE AREA...CHANGE TO ALL SNOW DURING
TUESDAY AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS COULD RANGE
BETWEEN EIGHT AND TWELVE INCHES...ESPECIALLY OVER THE HIGHER
ELEVATIONS.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS. VISIT OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO (ALL LOWER
CASE).

$$

TMA
000 
WWUS41 KBUF 280733
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EDT TUE OCT 28 2008

...FIRST SIGNIFICANT SNOWFALL POSSIBLE OVER THE EASTERN LAKE
ONTARIO REGION...

NYZ006>008-281545-
/O.UPG.KBUF.WS.A.0006.081028T1800Z-081029T1200Z/
/O.NEW.KBUF.WS.W.0008.081028T1800Z-081029T0800Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
333 AM EDT TUE OCT 28 2008

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

LOW PRESSURE OFF THE NEW JERSEY COAST EARLY THIS MORNING WILL
DEEPEN RAPIDLY AS IT LIFTS NORTH ACROSS NEW ENGLAND THIS AFTERNOON
AND ON TO QUEBEC TONIGHT. THIS PATH WILL BE CLOSE ENOUGH TO BRING
SIGNIFICANT PRECIPITATION TO THE REGION. RAIN WILL OVERSPREAD THE
AREA EARLY THIS MORNING AND GRADUALLY CHANGE TO SNOW THIS
AFTERNOON...FIRST AT HIGHER ELEVATIONS...AND EVENTUALLY TO ALL
AREAS BY EARLY THIS EVENING. SNOW WILL FALL HEAVY AT TIMES THIS
EVENING BEFORE TAPERING OFF OVERNIGHT.

SNOWFALL AMOUNTS WILL BE HIGHLY DEPENDENT ON ELEVATION WITH
POTENTIAL OF A FOOT OR MORE OVER THE TUG HILL WITH A GENERAL 4 TO
8 INCHES AT LOWER ELEVATIONS SUCH AS THE BLACK RIVER VALLEY. EVEN
LESS SNOW MAY FALL CLOSE TO LAKE ONTARIO WHERE THE CHANGEOVER TO
SNOW IS LATEST.

THE SNOW WILL BE WET AND HEAVY...AND WILL COMBINE WITH STRONG
WINDS TO RESULT IN TREE DAMAGE AND POWER OUTAGES...WHICH MAY
BE WIDESPREAD.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ019-020-281545-
/O.NEW.KBUF.LE.Y.0011.081029T0000Z-081030T0000Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
333 AM EDT TUE OCT 28 2008

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT WEDNESDAY. 

A NORTHWEST FLOW OF UNSEASONABLY COLD AIR WILL DEEPEN THIS EVENING
AND CONTINUE ON WEDNESDAY. THIS WILL SET OFF BANDS OF LAKE EFFECT
SNOW...WITH ITS SOURCE OVER LAKE HURON. THE SNOWBANDS WILL BECOME
ENHANCED CROSSING LAKE ERIE AND FROM OROGRAPHIC LIFT AND CAN
RESULT IN ACCUMULATIONS AND SLIPPERY ROADS. AS MUCH AS 3 TO 6
INCHES ARE POSSIBLE ALONG THE CHAUTAUQUA RIDGE FROM SHERMAN TO
MAYVILLE AND PERRYSBURG WITH LESSER AMOUNTS ELSEWHERE. THIS IS THE
SEASONS FIRST SNOWFALL...SO MOTORISTS SHOULD EXERCISE EXTRA
CAUTION ON SLIPPERY ROADS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

SFM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Oct 27, 3:44 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 27, 3:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON OCT 27 2008

.SYNOPSIS...
A NORTHWEST FLOW OF UNSEASONABLY COLD AIR WILL SWEEP ACROSS THE
GREAT LAKES REGION THROUGH MIDWEEK AND CONTINUE TO PRODUCE LAKE
EFFECT PRECIPITATION. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE
NEW JERSEY COAST AND BRING ADDITIONAL RAIN AND SNOW TO THE EASTERN
SECTIONS TUESDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD OVER
THE LOWER LAKES FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
WEAK LAKE EFFECT RAIN OFF LAKE ERIE WILL DRIFT SOUTH THIS EVENING
AND BECOME ESTABLISHED OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES AS
WINDS SHIFT TO THE NORTHWEST. TEMPERATURES AT 850 ARE ONLY -2 TO -4
SO IT SHOULD BE MAINLY RAIN AND AMOUNTS SHOULD BE LIGHT. SOME SNOW
ACCUMULATION IS POSSIBLE LATE TONIGHT OVER HIGHER TERRAIN, BUT IT
SHOULD BE LESS THAN AN INCH. OFF LAKE ONTARIO SOME LAKE EFFECT
RAIN IS POSSIBLE AS WINDS SHIFT TO NORTHERLY.

THE BIG STORY IS THE LOW DEVELOPING ALONG THE COAST WHICH SHOULD
SPREAD RAIN IN TONIGHT FROM WAYNE COUNTY EASTWARD...WITH A MIX OF
SNOW OVER HIGHER ELEVATIONS EAST OF LAKE ONTARIO. TEMPERATURES
SHOULD REMAIN WARM ENOUGH THROUGH 18Z FOR MAINLY RAIN, BUT A MIX IS
POSSIBLE AT HIGHER ELEVATIONS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ACROSS THE WESTERN SECTIONS...THAT IS GENESEE VALLEY AND WEST...THE
VERY COLD NORTHWEST FLOW WILL CONTINUE TO PRODUCE LAKE EFFECT PRECIP.
850 TEMPS JUST COLD ENOUGH FOR SNOW TO MIX ACROSS THE HIGHER
ELEVATIONS OF THE WRN SOUTHERN TIER LATER TONIGHT THROUGH WEDNESDAY
MORNING AND AGAIN TUESDAY NIGHT/WEDNESDAY. RIDGING BEGINS BUILDING
IN WEDNESDAY AFTERNOON WITH WAA ALOFT SHUTTING DOWN THE LAKE EFFECT.

THE MAIN WEATHER FEATURE THROUGH THIS PERIOD HOWEVER IS THE DEEP
COASTAL LOW FORECAST TO DEVELOP OFF THE JERSEY COAST TONIGHT AND
DEEPEN AS IT LIFTS NORTH ACROSS CAPE COD AND NEW HAMPSHIRE TO QUEBEC
WEDNESDAY. THE LARGE AREA OF PRECIPITATION ASSOCIATED WITH THIS LOW
WILL SPREAD ACROSS THE EASTERN SECTIONS WITH THE COLD AIR DEEPENING
ENOUGH TO SEE ALL SNOW ACROSS THE HIGHER ELEVATIONS OF THE TUG HILL
BY TUESDAY AFTERNOON. WILL BE ISSUING A WINTER STORM WATCH FOR
TUESDAY AFTERNOON AND NIGHT FOR JEFFERSON LEWIS AND OSWEGO COUNTIES.
ADVISORIES MAY BE NEEDED FOR ADJACENT COUNTIES...BUT WILL LET THE
LATER RUNS DELINEATE ADVISORY/WARNING AREAS.

AS THE LOW CONTINUES TO LIFT NORTH WEDNESDAY AFTERNOON THE NORTHWEST
FLOW WILL AGAIN ALLOW FOR THE DEVELOPMENT OF LAKE EFFECT SNOWS
SOUTHEAST OF LAKE ONTARIO THROUGH THE OVERNIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ON THURSDAY AND FRIDAY...THE LONG-WAVE PATTERN THAT WAS IN PLACE
EARLIER IN THE WEEK WILL BREAK DOWN SOME WITH THE WESTERN US RIDGE
WEAKENING AND MOVING INTO THE CENTRAL US WHILE THE DEEP UPPER LEVEL
LOW OVER QUEBEC SIMILARLY WEAKENS WITH A RESIDUAL TROUGH OVER NEW
ENGLAND AND OFF THE EASTERN US COAST.  AT THE SURFACE...HIGH
PRESSURE WILL MOVE UP THE APPALACHIANS AND BE THE DOMINANT FEATURE
FOR THE END OF THE WEEK.  THIS WILL RESULT IN TEMPERATURES
REBOUNDING TO NEAR NORMAL LEVELS AND A HIGH CONFIDENCE FORECAST FOR
DRY WEATHER FOR THURSDAY AND FRIDAY.

ON HALLOWEEN...THERE WILL BE A COLD FRONT APPROACHING THE AREA AS AN
UPPER LEVEL DISTURBANCE TRIES TO PASS THROUGH THE UPSTREAM RIDGE.
THEREFORE WILL CONTINUE TO KEEP A THREAT OF SHOWERS IN THE
FORECAST...ALTHOUGH THE TIMING ACCORDING TO THE CURRENT FORECAST
MODELS WOULD INDICATE THAT ANY PRECIPITATION WILL OFF UNTIL WELL
AFTER DARK.  IT IS A BIT TOO EARLY TO HAVE HIGH CONFIDENCE IN TRYING
TO TIME SUCH A FEATURE HOWEVER.

ONCE THE COLD FRONT MOVES EAST OF THE REGION...EXPECT ANOTHER
REBUILDING RIDGE FOR DRY WEATHER FOR MOST IF NOT ALL OF
SATURDAY...LASTING INTO EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS WILL BE FOUND ACROSS THE REGION TODAY. LAKE
EFFECT RAIN HAS DWINDLED, BUT THERE WILL STILL BE SOME MVFR
CEILINGS IN AREAS DOWNWIND OF LAKE ERIE. THE LAKE SHOWERS/LOWER
CEILINGS WILL SETTLE TO THE SOUTH TOWARDS OFF LAKE ERIE THIS
AFTERNOON WITH MVFR TO OCCASIONALLY IFR CEILINGS FOR JAMESTOWN FOR
THE AFTERNOON INTO TONIGHT.

FOR TONIGHT...VFR CONDITIONS WILL PREVAIL OVER THE REGION. A
CHILLY NORTH TO NORTHWEST FLOW WILL KEEP ANY LAKE INDUCED MVFR
CIGS/VSBYS CONFINED TO SITES SUCH AS KJHW...ALTHOUGH MVFR CONDITIONS
WILL NOT BE OUT OF THE QUESTION FOR KROC.

OUTLOOK...
TUESDAY...MVFR/AREAS OF IFR IN LAKE EFFECT RAIN AND SNOW SHOWERS.
WEDNESDAY...MVFR/AREAS IFR IN LAKE EFFECT SNOW SHOWERS SE OF THE
LAKES.
THURSDAY...VFR.
FRIDAY...OCCASIONAL MVFR IN SHOWERS.

&&

.MARINE...
THE WINDS WILL SUBSIDE EARLY TONIGHT OVER LAKE ONTARIO AS A WEAK SFC
WAVE WILL PASS OVER THE LAKE. THIS WILL ALLOW BOTH WINDS AND WAVES
TO TEMPORARILY DROP BELOW SMALL CRAFT CRITERIA...BUT THE SAME WILL
NOT HOLD TRUE FOR LAKE ERIE. WHILE THE WINDS WILL BECOME NORTHERLY
ON BOTH LAKES...THE NORTHERLY WINDS WILL BE MODERATE TO FRESH ON
LAKE ERIE WITH WAVES AVERAGING 3 TO 5 FEET.

NORTHWEST WINDS WILL INCREASE AGAIN DURING TUESDAY AND MAY REACH
GALE FORCE ON MUCH OF LAKE ONTARIO IN RESPONSE TO THE STRONG
SURFACE LOW LIFTING NORTH ACROSS NEW ENGLAND INTO QUEBEC. THIS
LOW WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE LOWER GREAT
LAKES...AND DRAW DOWN MUCH COLDER AIR WHICH WILL STEEPEN THE LOW
LEVEL LAPSE RATES OVER THE WARM LAKE WATERS AND ALLOW FOR EFFICIENT
MOMENTUM TRANSFER OF HIGHER WINDS DOWN TO THE SURFACE. A GALE WATCH
WILL BE ISSUED FOR TUESDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH
THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR LEZ040-041.
         GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY
         NIGHT FOR LOZ042>045-062>065.
         SMALL CRAFT ADVISORY FROM 2 AM TO 7 PM EDT TUESDAY FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY FROM 8 AM TO 7 PM EDT TUESDAY FOR
         LOZ044-045.

&&

SYNOPSIS...LEVAN
NEAR TERM...APB
SHORT TERM...LEVAN
LONG TERM...ZAFF
AVIATION...APB
MARINE...APB/LEVAN
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT MON OCT 27 2008

NYZ001-002-010-011-280915-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT RAIN WILL MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON
BEFORE DIMINISHING. THERE WILL BE SOME HAIL OR GRAUPEL MIXED IN
WITH THE HEAVIER SHOWERS THIS MORNING ALONG WITH A RUMBLE OR TWO
OF THUNDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-280915-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT RAIN WILL MOVE ACROSS THE AREA TODAY. SOME HAIL AND
WET SNOW WILL MIX IN THIS MORNING...ESPECIALLY AT HIGHER
ELEVATIONS BUT LITTLE OR NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS MAY RESULT IN A SMALL ACCUMULATION AT HIGHER
ELEVATIONS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-021-280915-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-280915-
WAYNE-NORTHERN CAYUGA-OSWEGO-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-280915-
JEFFERSON-LEWIS-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOW IS POSSIBLE LATER TUESDAY INTO EARLY WEDNESDAY
AS LOW PRESSURE MOVES NORTH ACROSS NEW ENGLAND. THERE IS THE
POTENTIAL FOR SEVERAL INCHES ON THE TUG HILL AND EASTERN LEWIS
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming26 min
Oct 27, 3:53 PM EDTGale WatchBUF11 hr
Oct 27, 3:53 PM EDTSmall Craft AdvisoryBUF11 hr

Nearby

Winter Storm Watches in New York, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.